MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip break occurred.A platinum plus guidewire was selected for use in a percutaneous transluminal angioplasty (pta) procedure to treat critical limb ischemia.During the procedure, approximately 1 cm of the tip of the guidewire split or broke off.The fine spiral that was wrapped around the tip unwound.The procedure was completed using the original device.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned to boston scientific for analysis, and it was observed that the core wire was found separated from the bald weld.The guidewire was unraveled, stretched and bent at spring tip section.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20750325
Report Number2124215-2024-73120
Device Sequence Number17246525
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0033259316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/15/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown